MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET 360 NANO 1.5MM X 4CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET 360 NANO 1.5MM X 4CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Model Number M0035421540
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/22/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during the procedure, one of the seven coils broke and got stuck within the lumen of the microcatheter which did not allow other coils to be deployed.The detachment system was also reported to have stopped during the case.The broken subject coil along with the microcatheter was removed and replaced.The procedure was completed successfully and no clinical consequences were reported to the patient due to this event.
 
Event or Problem Description
 
Additional Manufacturer Narrative
B1: adverse event/product problem ¿ corrected - no ¿product problem¿.H1: type of reportable event ¿ corrected - no ¿malfunction¿.H4 manufacturing date ¿ added.H3 device evaluated by mfg ¿updated.H3 summary attached - updated.D4 expiration date - added.D9 product available to stryker ¿ updated.D9 returned to manufacturer on ¿updated.The returned product was confirmed to be the product reported in the complaint.During visual inspection, the main coil found to be kinked/bent.During functional inspection, the main coil could not be advanced from the introducer sheath.Due to the automated manufacturing execution system system there are controls in the manufacturing process to ensure the product met specifications upon release.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The device was returned for analysis and the reported event of main coil broken/fractured during use was not confirmed.The reported event of coil in catheter friction was not confirmed but the noted sheath friction during analysis is indicative of the reported event.The device failed to meet specifications when received for complaint investigation based on the analyzed anomalies noted to the device.During analysis of the concurrent complaint addressing one of the coils used in conjunction with the subject coil in the procedure, it was confirmed that the other main coil was fractured at the detachment zone which was not returned.Per the event description "the customer thinks a coil may have gotten stuck in the microcatheter." it is likely that the other coil detached inside the microcatheter which resulted in subsequent coils not being able to advance through the microcatheter.An assignable cause of procedural factors will be assigned to the as reported event of coil in catheter friction, as well as the as analyzed events of main coil kinked/bent and coil introducer sheath friction since these defects are associated with a product that met stryker design and manufacturing specifications and was used in accordance with the dfu but performance was limited due to procedural and/or anatomical factors during use.An assignable cause of not confirmed will be assigned to the as reported event of main coil broken/fractured during use.The issue included a returned product review (visual, physical, and performance testing) which showed no evidence of the alleged issue(s).The manufacturer has reviewed all information and determined this event no longer meets the requirement of the reportable event for the device in question.

Brand Name
TARGET 360 NANO 1.5MM X 4CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key15581088
Report Number3008881809-2022-00503
Device Sequence Number12348534
Product Code HCG
UDI-Device Identifier04546540697998
UDI-Public04546540697998
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K153658
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/04/2025
Device Model NumberM0035421540
Device Catalogue NumberM0035421540
Device Lot Number23576672
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/14/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/16/2022
Supplement Date Received by Manufacturer12/16/2022
Initial Report FDA Received Date10/11/2022
Supplement Report FDA Received Date12/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/06/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ECHELON 10 MICROCATHETER (MEDTRONIC); INZONE DETACHMENT SYSTEM (STRYKER)
Patient SexUnknown